MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC ANATOMIC EXT 23; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC ANATOMIC EXT 23; HEART-VALVE, MECHANICAL
Model Number ONXANE-23
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report, an aortic eirc was received for a patient with an existing aortic valve.Additional information was received indicating this device was explanted due to paravalvular leak.This device was discarded at the facility.The current status of this patient is currently unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The manufacturing records for onxane-23 sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.On (b)(6) 2023 an artivion employee was notified on an explant of an aortic mechanical valve.This complaint is regarding onxane ¿ 23 sn (b)(6) implanted on (b)(6) 2022 in a 50 year old male.On (b)(6) 2022 onxane 23 sn (b)(6) was implanted and on (b)(6) 2023 it was explanted and replaced with onxane 21 sn (b)(6) (516 days post implant).During communication with the hospital, we received the following information : that the patient is no longer in the hospital, so a current status is not available and according to a chart review the valve was replaced for a paravalvular leak.In addition, the valve is no longer available for return and no medical records or further information will be provided.The instructions for use for the on-x valve acknowledge paravalvular leak as a potential complication following prosthetic valve replacement, which may lead to reoperation as well as explantation [ifu].Historically, major paravalvular leak occurs at a rate of 0.3% per patient-year for rigid heart substitutes [iso 5840-2:2021(e)].With the information that a pvl [paravalvular leak] was identified by the hospital as the reason for explant and as the usual cause of pvl is related to surgical technique, we can conclude that there was no issue with the valve, and it did not contribute to the decision to explant.No further action necessary without further information.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX AORTIC ANATOMIC EXT 23
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key17783535
Report Number1649833-2023-00033
Device Sequence Number6059734
Product Code LWQ
UDI-Device Identifier00851788001662
UDI-Public851788001662
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXANE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexMale